MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; STENT, ILIAC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; STENT, ILIAC
Model Number PRB35-07-060-080
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A physician was attempting to use a protege everflex stent to treat a cto lesion in the distal left external iliac artery reported to be calcified and with plaque.The tortuosity and calcification were moderate in a patient.The device was prepped as per ifu, no damage noted to packaging, no issues removing the device from the hoop.It was reported that stent deformation occurred during positioning of the stent.It was reported that the distal end of the stent would not open.The lesion was pre-dilated.The device did not pass through a previously deployed stent, no excessive force was sued.The vessel was occluded due to the device component.The procedure completed by was post dilating the distal end of the stent with 7 balloon and a second everflex stent was placed inside the previous stent.No further patient injury reported for this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10911215
Report Number2183870-2020-00397
Device Sequence Number19553679
Product Code NIO
UDI-Device Identifier00821684060063
UDI-Public00821684060063
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2023
Device Model NumberPRB35-07-060-080
Device Catalogue NumberPRB35-07-060-080
Device Lot NumberA969684
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;